MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number e1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Therefore, we could not conclusively determine the root cause of the reported incidents.Due to the nature of the product, balloon ruptures are an expected risk when using this product.As stated in the ifu: as with all catheterization procedures, complications may occur.These may include but are not limited to: infection, local hematomas, intimal disruption, arterial dissection, perforation and rupture, hemorrhage, arterial thrombosis, distal emboli of blood clots or arteriosclerotic plaque, air embolus, aneurysms, arterial spasms, arteriovenous fistula formation, balloon rupture or tip separation with fragmentation and distal embolization.The possibility of balloon rupture must be taken into account when considering the risks involved in the catherization procedure.The lot was originally reported as xot1112 but additional communication indicated it was lot xot1153.Both lot history records for the devices were reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.We have not received any similar complaints related to these lot numbers.This is report 3 of 4 related to the third catheter used in the event.Report 1220948-2023-00116, 1220948-2023-00117, 1220948-2023-00119 were submitted for the first, second, and fourth devices involved in this event.
 
Event or Problem Description
It was reported four tuftex otw catheters had balloon rupture during declot - dialysis access procedure (2 by each surgeon) for end stage renal disease during first pass.No injury occurred to patient.Catheters were discarded and new embolectomy catheter was used.This is report 3 of 4 related to the third catheter used in the event.Report 1220948-2023-00116, 1220948-2023-00117, 1220948-2023-00119 were submitted for the first, second, and fourth devices involved in this event.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington 01803
Manufacturer Contact
peter song
63 second ave
burlington 01803
7814251683
MDR Report Key17320636
Report Number1220948-2023-00118
Device Sequence Number12498026
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public(01)00840663100859
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Numbere1651-84
Device Catalogue NumberE1651-84
Device Lot NumberXOT1153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown